MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-12
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis as it remains implanted in the patient.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that the xience sierra was used past the expiration date.A review of the xience sierra label attached to the lot history record for this lot was conducted indicating a manufacturing date of 16-january-2020 with an expiration date (use by date) of 15-january-2021.The product was used after expiration as it was reported the procedure occurred on (b)(6) 2021.The expiration date of the product is important for sterility, efficacy, and performance of the device.It should be noted that the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu) states: note the product use by (expiration) date specified on the package.It is likely the ifu deviation of device expiration issue contributed to the event.The investigation determined the reported device expiration issue appears to be related to the use error.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified and tortuous right coronary artery.Prior to implanting the xience sierra stent, it was noted that the stent was expired.The stent was implanted without issue.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11362835
Report Number2024168-2021-01368
Device Sequence Number11606001
Product Code NIQ
UDI-Device Identifier08717648227240
UDI-Public08717648227240
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2021
Device Model Number1550300-12
Device Catalogue Number1550300-12
Device Lot Number0010841
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR